I'm assuming you mean Actoplus, which contains metformin and pioglitazone.
Insulin can be used with metformin so that is not of major concern, although there is a caution of risk of hypoglycemia when using these together.
The main interaction is between insulin and pioglitazone.
Coadministration of a thiazolidinedione in combination with insulin may increase the risk of edema compared to insulin alone. The mechanism is unknown but may involve enhancement of the antinatriuretic and/or peripheral vasodilatory effects of insulin.
Caution is advised during coadministration of thiazolidinedione and insulin therapy. Patients at risk for heart failure should be closely monitored. Patients should be advised to notify their physician immediately if they experience signs and symptoms of heart failure such as fluid retention, edema, rapid weight gain, or shortness of breath. Patients should also be apprised of the increased risk of hypoglycemia and be alert to potential signs and symptoms of hypoglycemia such as headache, dizziness, drowsiness, nausea, hunger, tremor, weakness, sweating, palpitations.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I was on Novalog insulin, lost my job and can not afford the good insulin with no health insurance.?
Posted 30 Aug 2010 • 1 answer
Posted 29 Jun 2011 • 1 answer
Posted 24 Sep 2012 • 1 answer
Posted 2 Mar 2013 • 2 answers
Posted 21 Jul 2013 • 2 answers